Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 251, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 17, 2003, 1:30 AM CDT for Perry County, Wayne County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2003, 1:30 AM CDT (06:30 UTC)
- Expired
- May 17, 2003, 2:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 142 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 12:55 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
861
WUUS54 KOHX 170630
SVRBNA
TNC135-181-170715-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
130 AM CDT SAT MAY 17 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN TENNESSEE
WAYNE COUNTY IN TENNESSEE
* UNTIL 215 AM CDT
* AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 18 MILES WEST OF LOBELVILLE TO 20
MILES SOUTHWEST OF COLLINWOOD...OR FROM 18 MILES NORTHEAST OF
LEXINGTON TO 16 MILES SOUTHEAST OF SAVANNAH...MOVING EAST AT 30
MPH.
* SEVERE THUNDERSTORMS WILL BE...NEAR
CLIFTON AROUND 135 AM CDT
LINDEN AROUND 150 AM CDT
WAYNESBORO AROUND 155 AM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
&&
LAT...LON 3501 8790 3544 8804 3551 8796 3562 8803
3572 8803 3585 8795 3581 8785 3583 8773
3567 8775 3561 8766 3550 8773 3540 8758
3501 8762
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 5:00 PM CDT, 8 hours 30 minutes earlier.
Area forecast discussion, May 16, 5:00 PM CDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 500 PM CDT FRI MAY 16 2003 SINCE MODELS (AND CURRENT TRENDS) INDICATE A LULL IN ACTION FOR A WHILE...WILL UPDATE TO TIME CONVECTION FOR MAINLY AFTER MIDNIGHT. .BNA...NONE. MAG
Hazardous weather outlook, May 16, 5:30 AM CDT, 20 hours before
TNZ005>011-022>034-056>066-075>080-093>097-171030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI MAY 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS MIDDLE TENNESSEE THROUGH TONIGHT. A FEW STORMS COULD BECOME STRONG...WITH GUSTY WINDS AND HEAVY RAINFALL. HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY THROUGH THURSDAY...YOU CAN EXPECT A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH WEDNESDAY. HOWEVER... THUNDERSTORMS ARE EXPECTED TO BECOME MOST NUMEROUS OVER THE WEEKEND...ON SATURDAY AND SUNDAY...WHEN ISOLATED STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. THURSDAY IS EXPECTED TO BE DRY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED AT SOME POINT DURING THE NEXT SIX DAYS...ESPECIALLY OVER THE WEEKEND. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/BNA. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 10:55 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 50 min |
| May 17, 11:00 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 45 min |
| May 17, 11:18 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 42 min |
| May 17, 11:28 AM CDT | Tornado Warning | OHX | Rutherford | 37 min |
| May 17, 11:44 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 46 min |
| May 17, 11:48 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Moore | 42 min |
| May 17, 12:12 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 38 min |
| May 17, 12:23 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 47 min |
| May 17, 12:31 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 39 min |
| May 17, 12:35 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 40 min |
| May 17, 12:51 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 49 min |
| May 17, 1:01 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Van Buren, White | 59 min |
| May 17, 1:27 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 58 min |
| May 17, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.